MAUDE Adverse Event Report: CORDIS CORPORATION 6F10CM PW22 RADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION 6F10CM PW22 RADIAL; INTRODUCER, CATHETER
Model Number 506610P22G
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Vasoconstriction (2126); Discomfort (2330); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, when using a 6f rain sheath in a percutaneous coronary intervention (pci), the physician observed the patient had severe radial spasm during the intervention when the guide catheter was used which made the procedure difficult.After the procedure, the physician assistant was unable to withdraw the sheath due to the spasm even after administering nitroglycerin.The patient was then given sedation to lessen discomfort when the sheath was pulled out.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the patient had a severe radial spasm while using a 6f rain sheath in a percutaneous coronary intervention (pci), which made the procedure difficult.The physician observed the radial spasm while using a guide catheter.After the procedure, nitroglycerin was administered however, the physician assistant was unable to withdraw the sheath.The patient was then given sedation to lessen discomfort and the sheath was pulled out.The lesion was not calcified, there was eighty percent stenosis and vessel tortuosity was moderate.The device was not used for a chronic total occlusion.The sheath size was appropriate for the vessel.The access site was not highly calcified.No anomalies were noted when the product was removed from the package.The product was stored, handled, inspected and prepped according to the instructions for use (ifu).The access needle was flushed prior to use, and the air was removed from the catheter sheath introducer (csi) through the side port extension by inverting and flushing with heparinized saline or suitable isotonic solution.The radial artery spasm occurred during the end of the intervention.The sheath was in place for thirty minutes and was not used for any infusions.The device was not caught in the vessel during removal.One non-sterile unit of 6f10cm pw22 radial was received for analysis.Only the cannula, vessel dilator and a mini guidewire were returned for analysis.During visual inspection, the cannula was observed compressed and kinked.The damage extended from 4cm to the distal tip to 10 cm from the distal tip.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A product history record (phr) review of lot 18071334 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as " catheter sheath introducer (csi) - withdrawal difficulty¿ could not be properly evaluated and confirmed due the nature of the complaint.The reported radial artery spasm is the likely cause of the event.Arterial spasm is a known potential adverse event associated with any interventional procedure where devices are introduced into the vasculature.Local vasospasm can be caused by the device manipulations inherent in any procedure causing endothelial irritation.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿hold the sheath in place when inserting, positioning, or removing the catheter.Possible complications include, but are not limited to: abrupt vessel closure, additional intervention, allergic reaction (device, contrast medium and medications), air embolism, infection, intimal tear, hematoma at puncture, hemorrhage, inflammation / infection / sepsis, ischemia, perforation of vessel wall, thrombus formation, peripheral nerve injury, pain, vascular complications (e.G.Intimal tear, dissection, pseudo aneurysm, perforation, rupture, spasm, occlusion¿.Based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F10CM PW22 RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key13758651
Report Number9616099-2022-05450
Device Sequence Number11361572
Product Code DYB
UDI-Device Identifier10705032082174
UDI-Public10705032082174
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number506610P22G
Device Catalogue Number506610P22G
Device Lot Number18071334
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER.
Patient SexMale